Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On the parallel generation of the residues for the continued fraction factoring algorithm

Authors: H. C. Williams and M. C. Wunderlich
Journal: Math. Comp. 48 (1987), 405-423
MSC: Primary 11Y05
MathSciNet review: 866124
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In order to implement the continued fraction algorithm on a highly parallel computer, like the Massively Parallel Processor, it is necessary to be able to compute certain numbers which occur at widely-spaced intervals within the continued fraction expansion of $ \sqrt N $. where N is the number to be factored. In this paper several properties of the continued fraction expansion of a quadratic irrational are developed. These results are then applied to the development of a very simple algorithm for finding the widely-spaced numbers referred to above.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11Y05

Retrieve articles in all journals with MSC: 11Y05

Additional Information

PII: S 0025-5718(1987)0866124-1
Article copyright: © Copyright 1987 American Mathematical Society